Translator Disclaimer
2016 Implicit Definability in Arithmetic
Stephen G. Simpson
Notre Dame J. Formal Logic 57(3): 329-339 (2016). DOI: 10.1215/00294527-3507386

Abstract

We consider implicit definability over the natural number system N,+,×,=. We present a new proof of two theorems of Leo Harrington. The first theorem says that there exist implicitly definable subsets of N which are not explicitly definable from each other. The second theorem says that there exists a subset of N which is not implicitly definable but belongs to a countable, explicitly definable set of subsets of N. Previous proofs of these theorems have used finite- or infinite-injury priority constructions. Our new proof is easier in that it uses only a nonpriority oracle construction, adapted from the standard proof of the Friedberg jump theorem.

Citation

Download Citation

Stephen G. Simpson. "Implicit Definability in Arithmetic." Notre Dame J. Formal Logic 57 (3) 329 - 339, 2016. https://doi.org/10.1215/00294527-3507386

Information

Received: 3 September 2013; Accepted: 8 January 2014; Published: 2016
First available in Project Euclid: 30 March 2016

zbMATH: 06621292
MathSciNet: MR3521483
Digital Object Identifier: 10.1215/00294527-3507386

Subjects:
Primary: 03D55
Secondary: 03C40, 03D28, 03D30, 03D80

Rights: Copyright © 2016 University of Notre Dame

JOURNAL ARTICLE
11 PAGES


SHARE
Vol.57 • No. 3 • 2016
Back to Top